What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 27, 3:28 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 27, 3:28 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
328 PM EST Tue Dec 27 2022
.SYNOPSIS...
High pressure will cross the area overnight. A warm front will
approach later Wednesday and slowly lift across the region
Thursday and Friday. Low pressure from the Midwest will begin to
approach on Saturday and track through the area on Sunday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A modified arctic front has now traversed across more than hlf
of our FA with sct sn shwrs about to exit into NB prov from E
Cntrl ptns of the FA. This will result in clrg skies this Eve
into the early Ovrgnt hrs. Another clipper like s/wv with llvl
warm advcn will then bring increasing cldnss to the Rgn late
Tngt with msly lgt sn from QB prov movg into the Rgn bu Tue
Morn. The greatest equiv QPF and total snfl by events end Wed
Eve will be across far NW areas where 2 to 3 inches is likely.
With the warm advcn gradually weakening as it crosses the FA,
amts will drop off somewhat to the E and very much to the S,
where Downeast areas are S of the 850mb front alf.
Otherwise, temps will cool off going into the Ovrngt with
slackening winds behind the front with the apch and passing of a
weak sfc high, with the typical cold Nrn vlys falling below zero
F to lower to mid teens ovr Downeast areas. Ovrngt lows will
occur at or shortly after mdngt before high/mid cld cvr steadys
and then reverses to temp trend to slowly rising prior to
daybreak. High temps Wed will be close to what was obsvd for
this Aftn, but will occur later this Aftn.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: Tonight...Outside of exiting MVFR clgs/vsbys ovr the
next hr or two into the Late Aftn across Nrn TAF sites, VFR
conditions are xpctd Ovrngt. Lgt to mdt WNW winds this Eve,
becmg Lgt and Vrbl late.
Tue...Nrn TAF sites MVFR/IFR clgs/vsbys in lgt sn. Downeast
sites low VFR/MVFR clgs/vsbys in very lgt sn/sn shwrs. Lgt
winds.
SHORT TERM:
&&
.MARINE...
NEAR TERM: Very marginal SCA winds and seas ovr our outer most
waters will end erly this Eve, with below SCA conditions
prevailing ovr all of our waters Ovrngt thru Wed. Went with a
blend of wv model guidance for fcst wv hts with wvs msly having
pds of 8 to 10 sec.
SHORT TERM:
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for ANZ050-
051.
&&
Near Term...VJN
Short Term...LaFlash
Long Term...Maloit
Aviation...VJN/LaFlash
Marine...VJN/LaFlashHazardous weather outlook, Dec 27, 3:08 AM EST, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
308 AM EST Tue Dec 27 2022
MEZ001>006-010-011-015>017-029>032-280815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
308 AM EST Tue Dec 27 2022
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-280815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
308 AM EST Tue Dec 27 2022
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Dec 27, 11:09 AM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1109 AM EST TUE DEC 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLOOD 1 N GUILFORD 45.19N 69.39W
12/24/2022 PISCATAQUIS ME EMERGENCY MNGR
DELAYED REPORT. BLAINE AVE WASHED OUT AT THE
INTERSECTION WITH BUTTER ST.
&&
JSSpecial weather statement, Dec 27, 12:15 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Caribou ME
1215 PM EST Tue Dec 27 2022
MEZ001-002-004-005-271815-
Northern Piscataquis-Northeast Aroostook-Northern Penobscot-Northwest
Aroostook-
1215 PM EST Tue Dec 27 2022
...An area of heavy snow showers will affect northeastern
Piscataquis...northeastern Aroostook and north central Penobscot
Counties...
At 1214 PM EST...An area of heavy snow showers was along a line
extending from near Lille to 7 miles northeast of Tamway...and
moving east AT 30 MPH.
Locations impacted include...
Caribou, Madawaska, Limestone, Van Buren, Portage, Mapleton,
Washburn, Ashland, Woodland, Portage Lake, Masardis, Oxbow, Russel
Crossing, Lille, Big Machias Lake, Loring, Moosehorn Crossing,
Madawaska Lake, Nashville Plantation and Cross Lake.
This includes the following highways...
US Highway 1 between Caribou and Grand Isle.
State Highway 11 between Squapan and Winterville.
* Winds in excess of 25 mph are possible with this area of heavy
snow showers.
* Visibilities will drop quickly to less than a half mile in this
area of heavy snow showers.
Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.
To report impactful winter weather, contact the National Weather
Service office in Caribou, by calling 1-800-909-
5970 or visit https://inws.ncep.noaa.gov/report.
LAT...LON 4731 6815 4729 6812 4724 6803 4721 6799
4720 6795 4717 6794 4712 6789 4711 6789
4707 6779 4702 6779 4626 6866 4630 6935
4733 6816
TIME...MOT...LOC 1714Z 267DEG 27KT 4731 6814 4636 6924
SinkoSpecial weather statement, Dec 27, 1:15 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Caribou ME
115 PM EST Tue Dec 27 2022
MEZ002-004>006-271900-
Southeast Aroostook-Northern Piscataquis-Northeast Aroostook-Northern
Penobscot-
115 PM EST Tue Dec 27 2022
...An area of heavy snow showers will affect east central
Piscataquis...southeastern Aroostook and north central Penobscot
Counties...
At 106 PM EST...An area of heavy snow showers was along a line
extending from 6 miles southeast of Van Buren to near Ripogenus...and
moving southeast AT 30 MPH.
Locations impacted include...
Presque Isle, Caribou, Millinocket, Fort Fairfield, Limestone, Van
Buren, Patten, Mount Katahdin, Mapleton, Washburn, Mars Hill,
Ashland, Easton, Woodland, Sherman, Island Falls, Bridgewater,
Smyrna, Masardis and Mount Chase.
This includes the following highways...
Interstate 95 between mile markers 277 and 283.
US Highway 1 between Blaine and Van Buren.
State Highway 11 between Grindstone and Stacyville, and between
Sherman Station and Ashland.
* Visibilities will drop quickly to less than a quarter mile in
this area of heavy snow showers.
* Snowfall rates of 1 to 2 inches per hour are occurring in this
area of heavy snow showers.
Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.
To report impactful winter weather, contact the National Weather
Service office in Caribou, by calling 1-800-909-
5970 or visit https://inws.ncep.noaa.gov/report.
LAT...LON 4711 6789 4707 6779 4649 6778 4567 6864
4598 6922 4721 6797
TIME...MOT...LOC 1806Z 303DEG 24KT 4711 6793 4595 6912
SinkoSpecial weather statement, Dec 27, 2:02 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Caribou ME
202 PM EST Tue Dec 27 2022
MEZ002-006-272000-
Southeast Aroostook-Northeast Aroostook-
202 PM EST Tue Dec 27 2022
...An area of heavy snow showers will affect east central Aroostook
County...
At 202 PM EST...An area of heavy snow showers was along a line
extending from near Mars Hill to 8 miles northeast of Mount Chase...
and moving southeast AT 25 MPH.
Locations impacted include...
Presque Isle, Houlton, Fort Fairfield, Mars Hill, Hodgdon, Easton,
Bridgewater, Smyrna, Amity, Dudley Township, Cary Plantation, Smyrna
Mills, Littleton, Linneus, Monticello, Oakfield, Blaine, Westfield,
New Limerick and Ludlow.
This includes the following highways...
Interstate 95 between mile markers 282 and 304.
US Highway 1 between North Amity and Mars Hill.
State Highway 11 near Knowles Corner.
* Winds in excess of 25 mph are possible with this area of heavy
snow showers.
* Visibilities will drop quickly to less than a quarter mile in
this area of heavy snow showers.
* Snowfall rates of 1 to 2 inches per hour are occurring in this
area of heavy snow showers.
Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.
To report impactful winter weather, contact the National Weather
Service office in Caribou, by calling 1-800-909-
5970 or visit https://inws.ncep.noaa.gov/report.
LAT...LON 4590 6777 4589 6779 4616 6842 4677 6779
4594 6778 4592 6775
TIME...MOT...LOC 1902Z 301DEG 20KT 4659 6795 4616 6836
SinkoLocal storm report, Dec 27, 3:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EST TUE DEC 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM FLOOD 1 NNE HOWLAND 45.26N 68.65W
12/27/2022 PENOBSCOT ME EMERGENCY MNGR
AN ICE JAM ON MERRILL BROOK AT THE MOUTH
WITH THE PENOBSCOT RIVER IS CAUSING MINOR
FLOODING ON GARDEN LANE & MERRILL BROOK
LANE. A LOW-LYING BRIDGE IS FLOODED AROUND
IT CUTTING OFF ACCESS TO THE 6 RESIDENTS ON
THE ISLAND.
&&
JS